Diflucan in first trimester?


#1

I have a yeast infection. I started spotting right before my beta and the day of my beta the nurse checked me and said the spotting looked like it was coming from my cervix being irritated not out of my cervix. I am figuring the YI is causing this. My hcg has continued to rise and my other levels are where they need to be. Anyway I asked about Monistat and one nurse told me they perfer their patients take the diflucan pill and use cream on the outside b/c they are iffy about the creams. Another nurse that evening told me I could use the cream and never mentioned the pill. Well I got worried about inserting something inside of me b/c of the irritation and spotting I was having and asked if it was better to just take the pill. This different nurse said yes and to use the cream on the outside. I have looked up a lot of stuff on the web but have found conflicting answers. I still have not treated the infection. I know it is induced by 18 days worth of antibiotics and I have one pill left. My last pill is tommorrow then I was going to treat the infection. The problem is so many people say not to take the diflucan in the first trimester and others say it is fine. Some say you can’t even do creams. I looked on Drugs in Pregnancy and Breastfeeding : SafeFetus.com and both the diflucan and creams are classified as class c drugs. I don’t know what to do. I am afraid to insert the cream, I am scared of the diflucan, yogurt hasn’t worked and I am afraid not to treat the infection. Has anyone else taken diflucan during the first trimester in pregnancy? I am 4 weeks. I will be 5 weeks the 18th. Any help would be appreciated. Thanks.


#2

Babydoll: Sometimes we have to take medications during our pregnancies. They have to weigh the risk of mother and baby to the actual use of the medication. I was on brethine and visteril with my first pregnancy so we could keep my baby in there. Visteril is actually a class D drug, but the benefit to the risk was much better for the baby. Use what your doctor prescribes you. He knows what you need and he would never give you something if he didn’t think you need it. If you do not get you YI under control it can cause there to be an infection that passes from the cervix to the uterus and that wouldn’t be good. Don’t stress about the diflucan. It will be just fine. Good luck and I hope you get well soon.


#3

Thanks so much Lovinmybabies. I was so worried. I really needed your response. Thank you again.


#4

You are welcome sweetheart! I will keep updated on you and see how you are doing sweetie!


#5

I get a ton of these - I’m on my fifth round of antibiotics this pregnancy due to sinus issues.

Anyway I found out that the stuff you put inside your body (cream/suppository) is safer for the baby than the pill. The pill is systemic so it is absorbed everywhere, vs. the cream just goes to that one place. That being said, before I knew this my RE prescribed a pill in the 1st trimster that I took :-). OB doesn’t want me taking the pills though.


#6

I think you should visit your OB/GYN first to be tested for a yeast infection before you take anything. Then let them recommend which product to take.


#7

Trust me - if she’s had a yeast infection before she won’t need to be tested - not trying to be rude but a lot of us get them EVERY time we take antibiotics and the symptoms are quite obvious.


#8

I had a persistent yeast infection during my first trimester. My OB said no to Diflucan but yes to Monistat. They wanted me to take the 7 day though because it’s less concentrated. Although later another doctor seemed surprised that I wasn’t on the 3 day…that was confusing so I understand your frustration when doctors can’t seem to agree. Well, I did two rounds of this before they finally prescribed a prescription cream to put up there and that was the end of my yeast infection. My baby boy is fine and thriving at 8 months old.